MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation record received.Patient alleges elevated metal ion resulting in injury, suffered additional scar tissue formation, pain, tissue destruction, metal wear, metal poisoning, loss of enjoyment of life, limitation of daily activities, emotional trauma and distress, and physical disabilities.Doi: (b)(6) 2008; dor: (b)(6) 2021; unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b6, b7 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After a review of medical records, operative records reported that on (b)(6) 2021, the patient was revised due to failed right hip arthroplasty and metallosis of the right hip and surrounding tissues.The operative noted a significant amount of inflammation of the bursal tissue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 3/8/2023.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence found nothing indicative of a device nonconformance that could have contributed to the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (clinical code).
 
Event or Problem Description
Medical records were received and stated the following: the patient was revised to address right hip pain, metallosis, elevated metal ions, increase fluid around hip, pseudotumor and osteolysis.Operative note reported a significant amount of inflammation of the bursal tissue, chronic gluteal tendinopathy and subcutaneous tissues.There is a distended pseudocapsule around the hip.This was incised and amount of metallosis debris in the fluid was evacuated.Soft tissue was obscured secondary to the mild psedutoumor and pseudocapsule.There was a small amount of fibrous tissue behind metal liner consistent of metallosis.Clinical visit reported hip pain and walking difficulty, popping for 3 months.On (b)(6) 2021 mri findings there is a right sided hip joint effusion tendinopathy and peritendinitis in the distal right medical tendons with no evidence of disruption.There is tendinopathy and peritendinitis of the distal left gluteal tendons.Scarring seen in the soft tissues adjacent to the right hip at the level of the greater trochanter.There is a mild tenderness over the greater trochanter.Lab result for metal ions is below 7 ppb.Doi: (b)(6) 2008.Dor: (b)(6) 2021.Right hip.
 
Event or Problem Description
Medical records were received: patient alleges elevated metal ion resulting in injury, suffered additional scar tissue formation, pain, tissue destruction, metal wear, metal poisoning, loss of enjoyment of life, limitation of daily activities, emotional trauma and distress, and physical disabilities.Doi: (b)(6) 2008 - dor: (b)(6) 2021 (unk hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ5 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13620858
Report Number1818910-2022-03762
Device Sequence Number14555530
Product Code LPH
UDI-Device Identifier10603295060062
UDI-Public10603295060062
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-11-110
Device Catalogue Number157011110
Device Lot NumberA2XAF1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/07/2022
03/08/2023
03/28/2023
03/28/2023
04/25/2023
05/22/2023
09/30/2023
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/08/2022
03/13/2023
03/31/2023
04/12/2023
04/26/2023
06/01/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM -2; ARTICULEZE M HEAD 36MM -2; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE SECTOR II CUP 54MM; PINNACLE SECTOR II CUP 54MM; SUMMIT POR TAPER SZ5 HI OFF; SUMMIT POR TAPER SZ5 HI OFF; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale